Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

140 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes heaviness around the eyes, dizziness and low energy?

Answered by
Dr.
Dr. Saumya Mittal

Diabetologist

Practicing since :2004

Answered : 2867 Questions

default
Posted on Mon, 16 Apr 2018 in General Health
Question: My mother is 91 yo and in very good health, except almost daily she has spells where her eyelids get very heavy and she experiences dizziness and very low energy. It can last anywhere from one to several hours and then the symptoms completely disappear. She is normally very active, i.e., does her own house and yard work. She checks her sugar levels and BP and both are good. She has mentioned this to her PCP and is pretty much brushed off. She sees her PCP at least every six months. Only med is Zoloft
doctor
Answered by Dr. Saumya Mittal 1 hour later
Brief Answer:
Possible myasthenia

Detailed Answer:
hi.
I am Dr Mittal.
I have read your message.
I think I can help you.

I need more information.
How long has she had the symptoms?
How does the symptoms begin during the day?
How do they resolve?

Heaviness of both eyes is one of the common symptoms of myasthenia gravis.
Vertigo may come as a part of strain as she feels weaker.
You see weakness occurs during constant work.
And improve's with rest.

You will need to meet a neurologist.
Any other doctor might miss the diagnosis.

Another possibility is anemia.
But since you have met a primary care physician it must have been ruled out.

Feel free to contact me for more information.
Dr Mittal.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Topics

Recent questions on  Primary care

doctor1 MD

Dear Dr. Ditah, THANK YOU for asking me how I am doing, as I do have several follow questions for you Here goes: 1. I have believed for some time now that I have some form of inflammation or infection in the area of my eye cage and forehead. This...

doctor1 MD

I have been taking atorvastatin 40 mg for 4 months - through carotid endarterectomy surgery - with horrible subjective side effects which, objectively, include very low hematocrit of 32.9% and other low red blood cell counts. Primary Care...

doctor1 MD

I've had a cold from runny nose since Thanksgiving in the U.S. to now a cough the past four days. I lost my voice and its been about three days. It's a dry cough and kept me up all night yesterday. I think I am getting better if I rest my voice. I...

doctor1 MD

I have a 3 inch bruise on the back of my left knee but it does not hurt. I do have a swore pain on the same leg towards the outside of my knee going halfway up my outer thigh. Any idea what this could be? I am going to make an appointment with my primary care Dr. in the morning, but I m a little worried right now. Thanks, Melissa

doctor1 MD

My coworker complained today that her left arm was really sore and was having trouble pickup up her iced tea, tonight she called and said her arm was still extremely sore and that her left leg was swelling . I ve suggested she go to ER, but she s not sure she should. Should I continue to encourage her to seek medical help rather than wait to see her primary care physician tomorrow???

doctor1 MD

I have vertigo with a retracted ear drum. How does this happen? Over the past few years I have gone to my primary care and Ent with complaints about my ear leaking. They did not see anything. It would literally drain out. Now I have a bad case of vertigo since last Thursday and my primary care said I have a retracted ear drum. He put me on a steroid and sudafed and afrin . Said if its not better by Wednesday to go back o the Ent. What do you think?